Post Number: 6
|Posted on Tuesday, December 13, 2011 - 11:17 am: ||
I have done extremely well since my transplant, with no (knock on wood)
problems with my liver or blood work. My blood work results have been excellent.
But I have still been having some big problems, with fatigue, brutal headaches, insomnia, ongoing tremors, shakey and trembling at times, burning sensation in my feet and hands, clumsiness, palpitations to the point that I feel as though I will pass out, but the whole thing only lasts a matter of seconds and then stops, and visual disturbances.
I have been taking 3mg every 12 hours. I am 3 years out and my trough levels with my monthly bloodwork run between 8-12. My Transplant Team feels at this point, my trough levels can now safely run around 3.
So, my prograf dose has been dropped to 2mg twice a day from 3mg twice a day.
I have not read on the postings of anyone else having such brutal headaches. I seem to be prone to headaches since I was a child, had migraines around menstrual cycle (thank goodness those are gone) and I have had 2 whip lash injuries with headaches, so definitely headache prone. It's the brutal headaches and high levels of fatigue that have been holding me back.
Wish me luck, and thought that I would post this, incase anyone else is dealing with headaches.
A great source for looking up medications is:
Click on the link, and when the home page opens, click on Drugs.
|Diane Lewis |
Vancouver General Hospital
November 20, 2008
Post Number: 220
|Posted on Tuesday, December 13, 2011 - 12:13 pm: ||
I am two years post-transplant, but still struggle with mild migraine headaches post transplant. I have found that Tylenol or Excedrin helps. Some doctors also prescribe Neurontin for this.
A good cup of coffee can do wonders, too.
Liver Transplant 04/18/2009
University of Colorado Hospital
"...seek a sense of the miraculous in everyday life...
Post Number: 4
|Posted on Thursday, January 26, 2012 - 02:37 pm: ||
I had worse and more frequent migraines after I'd been on Prograf for some time, too - and I also thought it was the Prograf. Turned out, it was, but only in a sideways way - the Prograf raised my blood pressure, which in turn caused the headaches/migraines. Once they added a drug to control the blood pressure, the migraines went away with it. So chart your blood pressure and see.
I get fatigue and insomnia too, but when the tremors start it usually means i am due for a decrease in my prograf intake level. Good luck!
Post Number: 40
|Posted on Friday, February 24, 2012 - 12:52 pm: ||
I could always tell when my prograf levels went over 8 as the bad headaches came back. I think you will find you feel much better once they are able to get those levels lower. Mine were down to 3.5 last month and now I am afraid they will increase the prograf again if it falls any lower.
|on the list. Mar, 2010. Liver cancer |
Phoenix Mayo Hospital
Liver Transplant July 26, 2010